Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Northern Indiana

August 6, 2011Wabash County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 6, 2011, 9:18 PM EDT for Wabash County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 9:18 PM EDT (01:18 UTC)
Expired
Aug 6, 2011, 9:45 PM EDT
In force
27 min
Issued by
NWS Northern Indiana

County Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS83 KIWX 070118
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EDT SAT AUG 6 2011

INZ023-024-070145-
MIAMI IN-WABASH IN-
918 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI AND WESTERN
WABASH COUNTIES...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WABASH...OR 9 MILES NORTH
OF PERU...MOVING EAST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND 
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH...
  CHILI...
  ERIE AND STOCKDALE...
  RICHVALLEY...ROANN AND SPEICHERVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4084 8617 4087 8617 4095 8612 4091 8575
      4070 8585
TIME...MOT...LOC 0118Z 290DEG 13KT 4088 8607

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:55 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 6, 7:55 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
755 PM EDT SAT AUG 6 2011

.AVIATION...
WK LOW OVER EXTREME NE INDIANA WITH TRAILING WK CDFNT ACROSS NRN
INDIANA. WK LOW LEVEL CONVERGENCE IN VCNTY OF THE LOW AND ALONG
THE TRAILING CDFNT COMBINED WITH MODERATE INSTABILITY HAS RESULTED
IN NUMEROUS SHOWERS AND A FEW TSTMS ACROSS NRN INDIANA. THIS
BOUNDARY SHOULD SINK SLOWLY SE THIS EVENING AND GRADUALLY WKN WITH
DIMINISHING INSTABILITY... BUT THREAT FOR SHRA LOOKS GREAT ENOUGH
AT FWA TO MENTION THROUGH 03Z. SKIES SHOULD CLEAR OVERNIGHT WITH
FAIRLY LIGHT WINDS RESULTING IN SOME RADIATIONAL COOLING FOG
DVLPG. FCST MVFR VSBYS AT THE TERMINALS...BUT WILL BE LOCALLY
LOWER ESPECIALLY IN RURAL AREAS WHICH RECEIVED SGFNT RAINFALL THIS
AFTN/EVE. CU WILL FORM AGAIN SUNDAY WITH DIURNAL HEATING. SOME
AFTN SHRA/TS PSBL BUT GIVEN MAIN FORCING ASSOCIATED WITH ANOTHER
APCHG SHRTWV/CDFNT SHOULD STAY NW OF THE AREA THROUGH 00Z... HAVE
NO MENTION OF CONVECTION IN THE TAFS FOR LATE IN THE PERIOD.

&&

.UPDATE...
GIVEN INCRSG COVERAGE OF CONVECTION ALONG THE SLOW SEWD MOVING
BOUNDARY LATE THIS AFTN... INCREASED POPS/QPF INTO THIS EVE ACROSS
CENTRAL PORTION OF CWA. NO OTHER CHANGES TO GRIDS ATTM.

&&

.PREV DISCUSSION... /ISSUED 401 PM EDT SAT AUG 6 2011/

SHORT TERM...
WK CONV INDUCED SW TROUGH THAT ROLLED OUT OF SD YDA NOW INTO WRN MI
AND SPAWNING AN AREA OF EXPANDING CONVN THERE. HWVR LTL SWD EXTENT
OWING TO POOR LL MASS FLUX UNDERNEATH CONTD WK LL FLW REGIME. SOME
IMPROVEMENT PSBL THIS AFTN ESP ALG DIFFERENTIAL HEATING ZONE TAKING
PLACE ALG SRN EDGE OF MID/HIGH CLD SHIELD...GENERALLY ALG US 30
CORRIDOR...AND INVOF OF BETTER LL THETA-E RIDGING.

OTHERWISE OVERALL PREFERENCE GOING FORWARD LIES W/PRIOR 00Z ECMWF
HANDLING OF NXT UPSTREAM SW ROLLING EWD OUT OF ND AND IN LINE
W/OBSVD MODEL TRENDS TAKING A WEAKER/MORE SUBDUED MID LVL REFLECTION
THROUGH THE NRN LAKES TOMORROW. OF GREATER CONSEQUENCE THOUGH IS
EROSION OF GREATER LL THETA-E RIDGING IN WAKE OF LEAD DISTURBANCE
OVERNIGHT AND MAY TEMPER OVERALL EXTENT OF SFC BASED DESTABILIZATION
ATTAINABLE PRIOR TO FROPA. THIS IS ESP SO SHLD UPSTREAM CONVN TAKE
OFF OVR IA THIS EVENING AS CLD DEBRIS FM THAT NOCTURNALLY DECAYING
COMPLEX SPREADS DOWNSTREAM SUN MORNING AND WOULD HINDER THINGS
FURTHER SUN AFTN AHD OF CDFNTL BNDRY. THUS COMMENSURATE
W/SURROUNDING OFFICES TAKE...WILL ADJUST LOWER ACCORDINGLY.

LONG TERM...

MONDAY THROUGH SATURDAY

STRENGTHENING INFLUENCE OF THE HUDSON BAY VORTEX CAN BE EXPECTED IN
THE LONG TERM PERIOD AS FLOW RE-ORGANIZATION OVER THE GULF OF ALASKA
SUPPORTS A CHANGE IN THE CONUS FLOW PATTERN. FORECAST MODELS AND
MEAN ENSEMBLES ARE ALL ON THE SAME PAGE PER FLATTER LOCAL HEIGHTS
WITH A NW FLOW REGIME...OFFERING COOLER THERMAL FIELDS AND MUCH
DRIER AIR INTO THE REGION...ESP BY THE MIDDLE OF NEXT WEEK...WITH
ANOTHER SFC TROUGH PUSHING THROUGH THE REGION ON TUES. HEIGHT
FORECAST DETAILS BECOME MUCH MORE MUDDLED TOWARD THE END OF THE
PERIOD...AS LOW CONFIDENCE IN THE MEAN MID LEVEL FLOW LOOMS. THIS
INCLUDES LATITUDINAL LOCATION OF THE HUDSON BAY VORTEX...AND THE
DETAILS PER AN EXPECTED NE PAC UPPER TROUGH /BY DAY 6/ INCLUDING THE
POSSIBLE TROUGH FRACTURE/SPLIT PER THIS FEATURE...WHICH WILL HAVE A
STRONG INFLUENCE ON SENSIBLE WEATHER ESP BEYOND THE PERIOD. LOW
CONFIDENCE IN THE HEIGHT PATTERN IS FURTHER EVIDENT IN MEAN GEFS
SOLUTIONS WHICH CONTINUE TO OFFER LARGE HEIGHT SPREADS BY DAY 7.
HENCE...PREFERENCE WAS TOWARD FORECAST CONSISTENCY AND PERSISTENCE
BY DAY 6-7...WITH A HEAVY TREND TOWARD SEASONAL NORMS UNTIL A BETTER
HANDEL ON NE PAC FLOW IS REALIZED. THIS INCLUDES LITTLE CHANGE FROM
THE PREVIOUS FORECAST.

MON-TUE...SEASONABLE TEMPS WITH MODERATE HUMIDITY WILL CONTINUE
THROUGH TUES. DRY WEATHER EXPECTED MON WITH A WEAK SFC RIDGE IN
PLACE. BY TUESDAY...A STRONG COMPACT IMPULSE WILL TRAVERSE THE
CANADIAN BORDER INTO THE GREAT LAKES AND SUPPORT A SFC TROUGH INTO
THE REGION. DEEP MOISTURE WILL BE LOCKED WELL SOUTH OF THE
AREA...WITH STRONG DYNAMICS WELL NORTH...SETTING THE STAGE FOR A
CLASSIC SPLIT SETUP PER PRECIP CHANCES. HENCE...WILL CARRY PREVIOUS
LOW POP MENTION. NEGATIVE THETA-E ADV WILL SUPPORT A COOLING AND
DRYING TREND INTO WED.

WED-SAT...MASSIVE SFC RIDGE WILL SETTLE INTO THE REGION WITH DRY
NORTHERLY FLOW CONTINUING. COOLEST TODAY LOOKS TO BE WED GIVEN H85
TEMP PROGS OVER THE REGION /DOWN TO 10C/. COOL NIGHTS WITH LOWS IN
THE 50S EXPECTED AT MANY PLACES...ALTHOUGH AREAS NEAR LK MI MAY STAY
MIXED GIVEN THE WARM LAKE WATERS. AIRMASS WILL GRADUALLY MODIFY
THROUGH SAT...WITH WARMING THERMAL FIELDS AS THE SFC RIDGE SHIFTS
EAST AND SUPPORTS RETURN SW FLOW AND INCREASING LL MOISTURE. THERE
ARE SOME SIGNALS FOR A UPPER TROUGH INTO THE GREAT LAKES BY NEXT
WEEKEND...ALTHOUGH SIGNALS REMAINED MIXED AT BEST. HAVE LEFT THE
PERIOD DRY ATTM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JC
AVIATION/UPDATE...JT
Hazardous weather outlook, Aug 6, 5:37 AM EDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 AM EDT SAT AUG 6 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-070945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
537 AM EDT SAT AUG 6 2011 /437 AM CDT SAT AUG 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY. THERE IS A
SLIGHT RISK THAT AN ISOLATED THUNDERSTORM COULD PRODUCE DAMAGING
WINDS THIS AFTERNOON SOUTH OF A MARION INDIANA TO LIMA OHIO LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS...SOME SEVERE WITH ISOLATED DAMAGING WIND
GUSTS AND LARGE HAIL...WILL BE POSSIBLE SUNDAY AFTERNOON AND
EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO
EARLY TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-070945-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
537 AM EDT SAT AUG 6 2011 /437 AM CDT SAT AUG 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM THIS MORNING
INTO EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY INTO MONDAY.

INCREASING WINDS AND WAVES ON LAKE MICHIGAN WILL CREATE HAZARDOUS
BOATING CONDITIONS LATE SUNDAY AFTERNOON INTO MONDAY.

SCATTERED THUNDERSTORMS...SOME SEVERE WITH ISOLATED DAMAGING WIND
GUSTS...WILL BE POSSIBLE SUNDAY AFTERNOON INTO EARLY SUNDAY
EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO
EARLY TUESDAY NIGHT.

THERE IS AN ELEVATED RISK OF RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 6, 7:17 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
717 PM EDT SAT AUG 6 2011

OHZ002-005-062330-
FULTON OH-HENRY OH-
717 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN FULTON AND
NORTHEASTERN HENRY COUNTIES IN NORTHWEST OHIO...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SWANTON...MOVING SOUTHEAST AT
20 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM... FUNNEL CLOUDS ARE ALSO POSSIBLE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  RURAL NORTHEASTERN HENRY COUNTY
  RURAL SOUTHEASTERN FULTON COUNTY OHIO

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4151 8401 4157 8397 4154 8387 4142 8388
TIME...MOT...LOC 2315Z 302DEG 15KT 4151 8392
Special weather statement, Aug 6, 7:24 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 PM EDT SAT AUG 6 2011

OHZ005-062345-
HENRY OH-
724 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN HENRY COUNTY...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF NAPOLEON...MOVING EAST AT
30 MPH.

WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4122 8405 4140 8406 4141 8388 4134 8387
      4122 8388
TIME...MOT...LOC 2323Z 268DEG 25KT 4131 8393
Special weather statement, Aug 6, 8:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EDT SAT AUG 6 2011

INZ017-018-070115-
ALLEN IN-WHITLEY IN-
844 PM EDT SAT AUG 6 2011

...THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH EASTERN WHITLEY
AND WESTERN ALLEN COUNTIES IN NORTHEAST INDIANA...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES WEST OF FORT WAYNE...MOVING EAST AT 20 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER
AN INCH OF RAIN IN AN HOUR ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT WAYNE AND NEW HAVEN...
  ROLLING HILLS...
  WALLEN...
  HESSEN CASSEL...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4118 8496 4096 8502 4105 8545 4122 8540
TIME...MOT...LOC 0044Z 281DEG 16KT 4112 8531
Local storm report, Aug 6, 8:49 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HEAVY RAIN       1 WNW COLUMBIA CITY     41.16N  85.49W
08/06/2011  E1.20 INCH       WHITLEY            IN   COCORAHS

            FELL IN THE LAST 20 MINUTES.

&&

EVENT NUMBER IWX1101244

BENTLEY
Special weather statement, Aug 6, 9:16 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EDT SAT AUG 6 2011

INZ018-OHZ004-015-070145-
ALLEN IN-DEFIANCE OH-PAULDING OH-
916 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN ALLEN COUNTY IN
NORTHEAST INDIANA...AND CENTRAL DEFIANCE COUNTY IN NORTHWEST OHIO...
AND PAULDING COUNTY IN WEST CENTRAL OHIO...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HICKSVILLE TO
WOODBURN...MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ANTWERP...
  PAYNE...
  PAULDING...
  MCGILL...
  MARK CENTER AND WORSTVILLE...
  TIPTON...BRICETON AND CECIL...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4099 8448 4101 8501 4127 8494 4127 8481
      4129 8480 4133 8439
TIME...MOT...LOC 0116Z 273DEG 24KT 4126 8481 4109 8486
Special weather statement, Aug 6, 9:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EDT SAT AUG 6 2011

INZ023-024-070145-
MIAMI IN-WABASH IN-
918 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI AND WESTERN
WABASH COUNTIES...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WABASH...OR 9 MILES NORTH
OF PERU...MOVING EAST AT 15 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WABASH...
  CHILI...
  ERIE AND STOCKDALE...
  RICHVALLEY...ROANN AND SPEICHERVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4084 8617 4087 8617 4095 8612 4091 8575
      4070 8585
TIME...MOT...LOC 0118Z 290DEG 13KT 4088 8607

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:44 PM EDTSpecial Weather StatementIWXAllen31 min
Aug 7, 4:12 AM EDTDense Fog AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
Aug 7, 11:42 AM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke63 min
Aug 7, 12:20 PM EDTSpecial Weather StatementIWXElkhart, LaPorte, Saint Joseph55 min
Aug 7, 12:27 PM EDTSevere Thunderstorm WarningIWXFulton, Pulaski50 min
Aug 7, 12:51 PM EDTSevere Thunderstorm WarningIWXWhite54 min
Aug 7, 1:10 PM EDTSevere Thunderstorm WarningIWXElkhart30 min
Aug 7, 1:33 PM EDTSevere Thunderstorm WarningIWXMiami, Wabash38 min
Aug 7, 1:59 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells61 min
Aug 7, 2:03 PM EDTSevere Thunderstorm WarningIWXGrant44 min
Aug 7, 2:32 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Jay, Wells58 min
Aug 6, 9:16 PM EDTSpecial Weather StatementIWXPaulding29 min
Aug 7, 2:23 PM EDTSpecial Weather StatementIWXWilliams37 min
Aug 7, 3:00 PM EDTSpecial Weather StatementIWXFulton30 min
Aug 7, 4:07 PM EDTSpecial Weather StatementIWXAllen23 min
Aug 7, 10:53 AM EDTSpecial Weather StatementIWXVan Buren37 min
Aug 7, 11:13 AM EDTSpecial Weather StatementIWXCass62 min
Aug 7, 7:42 PM EDTSpecial Weather StatementIWXCass33 min

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.